Medical Questions > Womens Health > Birth Control Forum

Has anyone experienced pregnancy symptoms while using Nuvaring?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I have been using Nuvaring for 5 months with no problems. In addition my partner and I practice withdrawal. We had sex 2 weeks ago, a day after I inserted a new Nuvaring after my week off. A week later I started having what I call my classic pregnancy symptoms, very sore breasts, uterine cramping (feel like Braxton-Hicks), mild nausea, extreme fatigue and pain in my lower back & hips. I did not experience these symptoms during my 4 previous cycles.

I know it is too early to get an accurate HPT reading... I am not due to start my period for another 7 days. I've had 3 prior pregnancies and knew with all three that I was pregnant within a week of conceiving, even before the HPT tests came back positive. With my last child, didn't get a positive test until 5 days after my period was supposed to start... but had already told my husband I was pregnant... knew the test was wrong. I am really scared that I might be pregnant. Has anyone else had the same experience? Were you pregnant or was it just side effects of the Nuvaring?
Did you find this post helpful?
|

User Profile
replied August 31st, 2010
Hi,
Welcome to ehealthforum.
The symptoms that you have are classic symptoms suggesting pregnancy. Visit your gynecologist and request for a blood beta HCG level test to confirm/rule out pregnancy (it can detect pregnancy accurately as early as 11th day post conception). The side effects of the Nuvaring will not have such classic symptoms.
Take care.



|
Did you find this post helpful?

replied September 7th, 2010
Well, turns out I am not pregnant. My doctor feels I may have ovulated, even though the Nuvaring is supposed to prevent it, and that was the cause of the symptoms. I am going to try one more cycle with the Nuvaring to see if I experience the same thing. If so, I will once again be looking for another form of birth control.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.